Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • NikiDavis19
    Post count: 1

    I am a 46 year old female diagnosed with Graves in 2009. After 2 failed attempts of RAI, I had a total thyroidectomy in 2010. Have been on Levo since, with no real issues other than the fast heart rate that never subsided. I still take Propranolol. My dose of Levo has been .125 for several years and my TSH has remained on the low side of the normal range (around .48) However, 5 weeks ago, I thought I was having a heart attack. Palpitations, chest pain, high BP…In the ER, they checked my TSH and it was 5.66. Range is .45-5.33. Need an increase in Levo, right? Not so fast. The following day, my primary doctor did a thyroid panel. TSH was 3.87 (range .40-4.5.) Normal but not normal for me. Free T4-4.7 range 1.4-4.1. The doctor reduced my dose to .112. I have read that when your Free T4 is high and your TSH is high or normal, it may indicate a pituitary issue. Has anyone else experienced this? By the way, my BP is still high, on meds for that now, palpitations still, and having symptoms of both hypo and hyper!?!

    Kimberly
    Online Facilitator
    Post count: 4262

    Hello and welcome – hopefully, there are other community members here who can share personal experiences on this issue. That certainly is unusual that TSH would be high at the same time that T4 is high. Has your doctor recommended additional testing and followup to potentially help you put the puzzle pieces together on this issue?

    Liz1967
    Post count: 305

    I am 5 years post TT and I have not had free Ts tested for several years. I could have high FT4 and a high TSH or on the same dose of levo, a low FT4 with the same TSH. If I dosed by FT4, I would be changing my dose constantly. It was of no use to me. After thyroidectomy, your FTs may not be reliable. The following is one of the best articles I have read regarding thyroid hormone replacement. The physician authoring the article also suggests that FT4 monitoring post thyroidectomy is not useful after the initial postop period. Hope it helps. You have to go by how you feel.
    https://www.ucsfcme.com/2012/slides/MFC13003/14SchneiderControversiesInThyroidDisease.pdf

Viewing 3 posts - 1 through 3 (of 3 total)
  • You must be logged in to reply to this topic.